Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Northern Indiana

August 23, 2025Berrien County, Michigan; LaPorte County, Indiana

NWS Northern Indiana issued this beach hazards statement at Aug 23, 2025, 9:12 AM EDT for Berrien County, Michigan; LaPorte County, Indiana. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 23, 2025, 9:12 AM EDT (13:12 UTC)
Expired
Aug 26, 2025, 8:00 PM EDT
In force
3 days
Issued by
NWS Northern Indiana

Counties LaPorte County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WHUS43 KIWX 231312
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
912 AM EDT Sat Aug 23 2025

INZ103-MIZ177-277-232115-
/O.NEW.KIWX.BH.S.0010.250823T1312Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
912 AM EDT Sat Aug 23 2025 /812 AM CDT Sat Aug 23 2025/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

* WHAT...Waves 2 to 4 feet today building to 3 to 5 feet on Sunday
  through Tuesday. High wave action, strong currents, and 
  dangerous swimming conditions expected. Piers will be heavily 
  swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers. Wear a life vest when on or around
the water. 

&&

$$

Andersen
15 follow-up statements
476 
WHUS43 KIWX 231505
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1105 AM EDT Sat Aug 23 2025

INZ103-MIZ177-277-232315-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1105 AM EDT Sat Aug 23 2025 /1005 AM CDT Sat Aug 23 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 2 to 4 feet today building to 3 to 5 feet on Sunday
  through Tuesday. High wave action, strong currents, and
  dangerous swimming conditions expected. Piers will be heavily
  swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers. Wear a life vest when on or around
the water. 

&&

$$

Andersen
597 
WHUS43 KIWX 231942
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
342 PM EDT Sat Aug 23 2025

INZ103-MIZ177-277-240345-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
342 PM EDT Sat Aug 23 2025 /242 PM CDT Sat Aug 23 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
257 
WHUS43 KIWX 240249
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1049 PM EDT Sat Aug 23 2025

INZ103-MIZ177-277-241100-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1049 PM EDT Sat Aug 23 2025 /949 PM CDT Sat Aug 23 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 2 to 5 feet tonight and Sunday, but building to 3
  to 6 feet Sunday night and Monday before receding to 2 to 4 feet
  Monday night and Tuesday. Waves Life-threatening waves and 
  currents and, therefore, dangerous swimming conditions expected.
  Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
127 
WHUS43 KIWX 240804
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
404 AM EDT Sun Aug 24 2025

INZ103-MIZ177-277-241615-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
404 AM EDT Sun Aug 24 2025 /304 AM CDT Sun Aug 24 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet today and Monday before receding to 2
  to 4 feet on Tuesday. Strong rip and structural currents are 
  expected. Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
189 
WHUS43 KIWX 241552
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1152 AM EDT Sun Aug 24 2025

INZ103-MIZ177-277-250000-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1152 AM EDT Sun Aug 24 2025 /1052 AM CDT Sun Aug 24 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet today and Monday before receding to 2 
  to 4 feet on Tuesday. Strong rip and structural currents are 
  expected. Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

Andersen
453 
WHUS43 KIWX 241943
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
343 PM EDT Sun Aug 24 2025

INZ103-MIZ177-277-250345-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
343 PM EDT Sun Aug 24 2025 /243 PM CDT Sun Aug 24 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 3 to 6 feet tonight and Monday before receding to 
  2 to 4 feet on Tuesday. Strong rip and structural currents are 
  expected. Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers. Wear a life-jacket when on or near
the water.

&&

$$

Andersen
968 
WHUS43 KIWX 250240
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1040 PM EDT Sun Aug 24 2025

INZ103-MIZ177-277-251045-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1040 PM EDT Sun Aug 24 2025 /940 PM CDT Sun Aug 24 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet tonight into Monday before slowly
  subsiding to 2 to 4 feet Monday night and Tuesday. Waves Life-
  threatening waves and currents and, therefore, dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
951 
WHUS43 KIWX 250758
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
358 AM EDT Mon Aug 25 2025

INZ103-MIZ177-277-251600-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
358 AM EDT Mon Aug 25 2025 /258 AM CDT Mon Aug 25 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet today before slowly subsiding to 2 to 4
  feet Monday night and Tuesday. Isolated waves as high as 8 feet
  this morning. Strong rip and sturctural currents are expected. 
  Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
751 
WHUS43 KIWX 251513
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1113 AM EDT Mon Aug 25 2025

INZ103-MIZ177-277-252315-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1113 AM EDT Mon Aug 25 2025 /1013 AM CDT Mon Aug 25 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet today before slowly subsiding to 2 to 
  5 feet Monday night and Tuesday. Isolated waves as high as 8 
  feet this morning. Strong rip and sturctural currents are 
  expected. Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers. Wear a life-vest when on or near the
water.

&&

$$

Andersen
675 
WHUS43 KIWX 252007
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
407 PM EDT Mon Aug 25 2025

INZ103-MIZ177-277-260415-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
407 PM EDT Mon Aug 25 2025 /307 PM CDT Mon Aug 25 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 4 to 6 feet tonight before slowly subsiding to 3 to 
  5 feet Tuesday. Strong rip and structural currents are 
  expected. Piers will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers. Wear a life-vest when on or near the
water.

&&

$$

Andersen
935 
WHUS43 KIWX 260245
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1045 PM EDT Mon Aug 25 2025

INZ103-MIZ177-277-261045-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1045 PM EDT Mon Aug 25 2025 /945 PM CDT Mon Aug 25 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...Waves 2 to 4 feet. Life-threatening waves and currents 
  and, therefore, dangerous swimming conditions expected. Piers 
  will be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
348 
WHUS43 KIWX 260817
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
417 AM EDT Tue Aug 26 2025

INZ103-MIZ177-277-261630-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
417 AM EDT Tue Aug 26 2025 /317 AM CDT Tue Aug 26 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Waves 3 to 4 ft today, subsiding to 2 to 3 feet after
  sunset. Strong rip and structural currents are expected. Stay
  out of the water and off of piers and breakwalls.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
217 
WHUS43 KIWX 261457
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1057 AM EDT Tue Aug 26 2025

INZ103-MIZ177-277-262300-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1057 AM EDT Tue Aug 26 2025 /957 AM CDT Tue Aug 26 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* WHAT...Waves 3 to 4 ft today, subsiding to 2 to 3 feet after 
  sunset. Strong rip and structural currents are expected. Stay 
  out of the water and off of piers and breakwalls.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
668 
WHUS43 KIWX 262012
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
412 PM EDT Tue Aug 26 2025

INZ103-MIZ177-277-270000-
/O.CON.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
412 PM EDT Tue Aug 26 2025 /312 PM CDT Tue Aug 26 2025/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* WHAT...Waves 3 to 5 ft subsiding to 1 to 2 feet this evening.
  Strong rip and structural currents are expected. Stay out of 
  the water and off of piers and breakwalls.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Until 8 PM EDT /7 PM CDT/ this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

MCD
287 
WHUS43 KIWX 270013
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
813 PM EDT Tue Aug 26 2025

INZ103-MIZ177-277-270115-
/O.EXP.KIWX.BH.S.0010.000000T0000Z-250827T0000Z/
Northern La Porte-Northern Berrien-Southern Berrien-
813 PM EDT Tue Aug 26 2025 /713 PM CDT Tue Aug 26 2025/

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves of 2 to 3 feet will subside to around 1 foot overnight.
Strong structural currents may still be present near piers and 
breakwalls into the overnight hours. 

$$

MCD

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 6:29 AM EDT, 2 hours 43 minutes earlier. Its key messages:

  • There are low chances (10-30%) for isolated showers and storms today, mainly in the afternoon and evening.
  • Significantly cooler than normal temperatures Sunday through Tuesday with lake effect rain showers possible at times.
  • Dangerous swimming conditions for southeast Lake Michigan beaches possible Sunday into Monday.
Area forecast discussion, Aug 23, 6:29 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
629 AM EDT Sat Aug 23 2025

.KEY MESSAGES...

- There are low chances (10-30%) for isolated showers and storms
  today, mainly in the afternoon and evening.

- Significantly cooler than normal temperatures Sunday through
  Tuesday with lake effect rain showers possible at times.

- Dangerous swimming conditions for southeast Lake Michigan
  beaches possible Sunday into Monday.

&&

.DISCUSSION...
Issued at 301 AM EDT Sat Aug 23 2025

Isolated showers and storms are possible today, although
unfortunately, the chances are low (10-30%). A large area of low
pressure is currently centered over the Hudson Bay in northern
Ontario. It's attendant cold front is draped from Ontario down
across the Upper Midwest. This cold front will move eastward
today and begin a welcome pattern shift towards cooler weather
in the days ahead. The HRRR and NAM are both showing potential
for some prefrontal showers and/or drizzle this morning before
the cold front sweeps through this afternoon and evening,
providing enough lift to warrant isolated showers and storms
developing. Unless under a heavier shower or storm, rain totals
will generally be less than 0.10" today due to mid level dry air
and waning instability.

Behind this front, strong CAA will push a refreshing,
notably cooler airmass across much of the Midwest and Great
Lakes. With cold air moving over the relatively warm waters of
Lake Michigan, expect lake effect clouds and showers late Sunday
into the day on Monday and again potentially on Tuesday.
Soundings near Lake Michigan depict a favorable environment for
lake effect showers with low level convergence along a trough
that pivots through early Monday aided by a strong 500 mb
shortwave, low level cyclonic flow, delta Ts >13C, and tall
inversion heights of 7-8 km. Can't rule out potential for
waterspouts as well, especially if the low level convergence
sets up near the lake on Monday. Have added in slight chances
(20-30%) for waterspouts to our nearshore zones from 8 PM ET
Sunday to 2 PM ET Monday in collaboration with neighboring WFOs.
With the lake effect showers and breezy northwest winds, it
will feel much more like fall to start the new work week! High
temperatures on Monday and Tuesday will struggle to reach 70
degrees, especially in areas closer to Lake Michigan where there
will be more lake effect cloud cover. Meanwhile, particularly
away from the lake where there will be breaks in cloud cover,
Monday and Tuesday nights will be crisp with near-record lows in
the mid to upper 40s!

As a large area of surface high pressure builds across the central
CONUS midweek, expect dry conditions to persist through much of the
week. Temperatures gradually rebound towards more seasonable
levels by the weekend (with highs near 80 degrees). &&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 102 AM EDT Sat Aug 23 2025

Stayed close to the existing TAFs for the 06z cycle. Stratus
clouds are slowly developing beneath breaks in the upper-level
altocumulus. Ceiling trends will be monitored closely with a
couple of MVFR obs noted upstream in a sea of otherwise VFR
ceilings. A weak cold front is still expected this afternoon.
Radar returns this hour across MN are rather paltry; same for
model guidance locally this afternoon. Thus, the dry TAF
remains.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 624 AM EDT Sat Aug 23 2025

Pre-frontal area of isolated showers is moving across IL this
hour. By my eyes, ASOS/AWOS remains dry beneath these isolated
showers. Dew point depressions are modest, thus an overall dry
atmospheric column is the culprit for the dearth of rain
reaching the ground this hour.

Late this afternoon, the trailing upper-level trough swings
through. High resolution guidance suggests additional isolated
showers are possible at KFWA on either side of 00z. Will pass
this on to the incoming shift for further consideration.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Johnson
AVIATION...Brown
Hazardous weather outlook, Aug 23, 4:27 AM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
427 AM EDT Sat Aug 23 2025

INZ103-MIZ177-277-240830-
Northern La Porte-Northern Berrien-Southern Berrien-
427 AM EDT Sat Aug 23 2025 /327 AM CDT Sat Aug 23 2025/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

There is a slight chance for an isolated thunderstorm this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a Moderate Swim Risk today for Berrien County. There is a
High Swim Risk for Sunday and Monday for Berrien County and La Porte
County. Waves of 3 to 5 feet and dangerous currents are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-240830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
427 AM EDT Sat Aug 23 2025 /327 AM CDT Sat Aug 23 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

There is a slight chance for an isolated thunderstorm this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-240830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
427 AM EDT Sat Aug 23 2025

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

There is a slight chance for an isolated thunderstorm this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Conditions may be hazardous to small craft over the weekend with high
waves and breezy northwest winds. There is a slight chance for
waterspouts Sunday evening through early Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:09 AM EDTSmall Craft AdvisoryIWX3 days
Aug 23, 4:20 PM EDTSpecial Weather StatementIWXSaint Joseph40 min
Aug 23, 4:56 PM EDTSpecial Weather StatementIWXMarshall34 min
Aug 23, 5:28 PM EDTSpecial Weather StatementIWXMarshall32 min
Aug 23, 5:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
Aug 23, 6:25 PM EDTSpecial Weather StatementIWXLaGrange35 min

Nearby

Beach Hazards Statements in Michigan, 2025Beach Hazards Statements in Indiana, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.